m+Medelevator.RU
← Поиск публикаций
British journal of clinical pharmacology · 2010

Misdiagnosis and mistreatment of a common side-effect--angiotensin-converting enzyme inhibitor-induced cough.

СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Vegter Stefan, de Jong-van den Berg Lolkje T W

Аннотация

AIMS: Angiotensin-converting enzyme inhibitors (ACEi) are frequently prescribed for various cardiovascular and renal diseases. A common side-effect of these drugs is a persistent dry cough. Physicians who fail to recognize a dry cough to be ACEi-related may attempt to treat it with antitussive agents instead of recommended ACEi substitution. Prescription behaviour in the general population considering treatment of the side-effect with antitussive agents has not been studied before.

METHODS: Drug dispensing data between 2000 and 2007 were retrieved from the IADB.nl database. A prescription sequence symmetry analysis was used to determine whether antitussive agents were prescribed more often following ACEi initiation than the other way around. A logistic regression model was fitted to determine predictors.

RESULTS: We identified 27 446 incident users of ACEi therapy. One thousand and fifty-four patients were incident users of both ACEi and antitussives within a half-year time span. There was an excess of patients being prescribed antitussive agents after ACEi initiation (703 vs. 351), adjusted sequence ratio 2.2 [confidence interval (CI) 1.9, 2.4]. Female patients were more likely to be prescribed antitussive agents following ACEi therapy initiation, odds ratio 1.4 (CI 1.1, 1.9), age and co-medications were not significant predictors.

CONCLUSIONS: There was a significant and clinically relevant excess of patients receiving antitussives after ACEi initiation. The results suggest that cough as a side-effect of ACEi is not recognized as being ACEi-related or is symptomatically treated with antitussive agents instead of ACEi substitution. The estimated frequency of antitussive treatment of ACEi-induced dry cough is 15%.

Предметные рубрики MeSH